Hi, I am new here. I have Hashimoto hypothyroidism since age of 13 in 1983 and taking Levothyroxine.
I live in the UK and have been very ill since last Autumn, and really deteriorating since January 2015 with nausea, vomitting, extreme fatique, dizziness, weight loss, pigmentation of gums, lips. GPs thought all was caused by my Hashimoto so kept increasing my Levothyroxine from 150 a day to 175. In May GP found from blood tests I had severe Vitamin D deficiency,so prescribed me vitamin D supplements, but I was not improving,but further deteriorating. I nearly died travelling to Czech Republic visit my Mum. My Mum took me to hospital there and I was diagnosed with Addison's Disease on 4th August and began treatment with 20mg Hydrocortisone a day. I improved only slightly but suffered still with extreme fatique and nausea.I arranged translation of hospital report to English and sent to my UK GP.GP read report and talked to hospital Endocrinology who told refer me urgently to them and continue taking Hydrocortisone. GP sent urgent referral to Endocrinology on 7th August. But Endocrinologist was only able to see me on 8th September, assessed me externally, told me continue 20mg Hydrocortisone and start 0.1mg Fludrocortisone daily,keep taking 150 and 175 Levothyroxine daily go for Synacthen test and see him in November. I asked about links between my Hashimoto and Addison's and whether any changes to Levothyroxine dose needs to be dobe but he didnt want to consider that. I told him about my concern about need to stop my steroids before Synacthen as I feel so ill and Endocrinologist told me not to worry. Only improvement since starting Fludrocortisone is now that I don't have nausea any more. But I am not improving and twice in last 2 weeks I was in onset on Addisonian Crisis (with vomitting and signs of low cortisol) and I managed to stop development of full blown crisis by dissolving Buccal Prochlorprerazine on my gum and by dissolving 20mg Hydrocortisone under my tongue as I do not have emergency injection yet as apparently in the UK I don't have yet Addisons Diagnosis. However UK Endocrinologist concluded on 8th September I have Primary Hypoadrenalism possibly because autoimmune Addison's. Now I am supposed to go for Synacthen test on 8th October and stop my medication on the morning of the test. I wrote letter to hospital to express my.concerns and Endocrinology nurse phone me back telling me not to worry and come.
I am concerned that my hight dose of Levothyroxine is affecting metabolism and absorption of my Hydrocortisone and Fludrocortisone and have done some research about it and I think there is a link for me and I am not really improving on medication for Addison's as my Levothyroxine speeds up my metabolism and I use Steroids too fast and 20mg a day is not enough.
Does anyone have similar diagnosis and experience of this?
I am trying to decrease my Levothyroxine and to see whether that would help to have greater benefit from steroids for treating my Addison's. I noticed in past 2 months 2 months that when I ocassionslly forgot to take my Levothyroxine and took only steroids, I was feelings much better.